Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 1, 2015, 2:59 PM CST for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2015, 2:59 PM CST (20:59 UTC)
- Expired
- Feb 1, 2015, 3:26 PM CST
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA
The radar
The Ft Polk radar (KPOE), 157 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS54 KSHV 012059
SVRSHV
LAC021-049-073-012145-
/O.NEW.KSHV.SV.W.0005.150201T2059Z-150201T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST SUN FEB 1 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
EAST CENTRAL JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 345 PM CST
* AT 256 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CYPRESS...OR 16 MILES SOUTHWEST OF BROWNSVILLE-BAWCOMVILLE...AND
MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAPINE...LUNA...FONDALE AND BOSCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE OUCHITA RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3240 9199 3237 9200 3232 9200 3229 9202
3227 9198 3223 9199 3219 9237 3237 9240
3244 9196 3243 9196
TIME...MOT...LOC 2059Z 261DEG 45KT 3229 9227
$$
VII1 follow-up statement
683
WWUS54 KSHV 012126
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CST SUN FEB 1 2015
LAC021-049-073-012136-
/O.CAN.KSHV.SV.W.0005.000000T0000Z-150201T2145Z/
OUACHITA LA-JACKSON LA-CALDWELL LA-
326 PM CST SUN FEB 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR CALDWELL...JACKSON AND
OUACHITA PARISHES IS CANCELLED...
THIS STORM HAS MOVED TO THE SOUTH AND EAST OF THE AREA.
LAT...LON 3240 9199 3237 9200 3232 9200 3229 9202
3227 9198 3223 9199 3219 9237 3237 9240
3244 9196 3243 9196
TIME...MOT...LOC 2126Z 261DEG 45KT 3234 9187
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 12:29 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 1, 12:29 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 PM CST SUN FEB 1 2015
.AVIATION...
LOW CIGS THIS MORNING HAVE LIFTED TO MOSTLY MVFR LVLS ACROSS THE
AREA. A STG COLD FRONT JUST REACHING THE KTYR AND KTXK TERMINALS.
WSHFT ALONG FRONT TO INCREASE NW 15 KTS...WITH GUSTS OVER 25 KTS
INTO NE TX/SE OK. NARROW BAND OF HEAVY SHOWERS...CURRENTLY NEAR
KSHV AND KELD...JUST AHEAD OF FRONT. ISOLD TSTMS POSSIBLE...MAINLY
SOUTH OF I-20 AS PREFRONTAL TEMPS WARM INTO UPPER 60S TO LOWER 70S.
PREFRONTAL WINDS S-SW 10 TO 15 KTS. SKIES BECMG VFR SKC FROM THE
WEST BEGINNING AROUND 02/00Z. GUSTY NW WINDS TO CONTINUE UNTIL
AROUND 02/06Z...THEN BECMG NORTHERLY AT 5 TO 10 KTS THRU REMAINDER
OF FCST PERIOD./VII/.
&&
.PREV DISCUSSION... /ISSUED 1141 AM CST SUN FEB 1 2015/
DISCUSSION...
A 20-30NM WIDE BAND OF SHOWERS AND ISOLATED THUNDERSTORMS HAS
DEVELOPED ALONG A COLD FRONT...WHICH EXTENDS FROM NEAR LIT...TO
ADF...TO TXK...TO JXI/TYR...TO JUST E OF CRS AND TPL AS OF 17Z.
THIS CONVECTION HAS RESULTED IN 20-25KT WIND GUSTS ACROSS SW AR/NE
TX WITH ITS PASSAGE...ALTHOUGH WEAK CIN CONTRIBUTED BY THE LOW
LEVEL INVERSION NOTED ON THE 12Z KSHV RAOB CONTINUES TO HOLD
ACROSS SW AR/EXTREME NRN LA. FARTHER S...SOME BREAKS IN THE
STRATUS HAS BEEN NOTED...WITH LFK HAVING JUMPED INTO THE MID 70S.
SHOULD SEE SOME WEAK SFC BASED INSTABILITY DEVELOP THIS AFTERNOON
FROM LOWER TOLEDO BEND COUNTRY NE ACROSS NCNTRL LA AS SOME OF
THESE BREAKS MAY EXTEND NE OVER THESE AREAS...WITH CONTINUED
MOISTURE ADVECTION/BNDRY LYR HEATING CONTRIBUTING TO 500-800 J/KG
OF MLCAPE. FRONTAL CONVERGENCE REMAINS STRONG LATE THIS MORNING
WHERE THE CONVECTION IS ONGOING...WITH THE SHORT TERM PROGS
ACTUALLY MAINTAINING THE FRONTAL CONVERGENCE THROUGH THE AFTERNOON
WHERE A LITTLE BETTER INSTABILITY IS EXPECTED. HOWEVER...LAPSE
RATES ALOFT WILL BE QUITE MARGINAL...WITH THE BEST FORCING
EXPECTED TO BE ON THE NRN FRINGE OF THE WEAK INSTABILITY AXIS.
WHILE BRIEF WIND GUSTS TO 30-35KTS WILL BE POSSIBLE WITH THE
STRONGER CONVECTION...HAVE LOW CONFIDENCE IN SVR CONVECTION DEVELOPING
OVER THE AREA THIS AFTERNOON GIVEN THE VERY MARGINAL THERMODYNAMIC
ENVIRONMENT.
HOWEVER...THE FRONT IS MAKING A LITTLE FASTER PROGRESS SE THAN
EARLIER ANTICIPATED...WITH THE LATEST HRRR RUN HANDLING THE
FRONTAL PROGRESSION QUITE WELL. THE 12Z NAM IS ABOUT 3 HOURS
SLOWER...WITH THE GFS POSITION VERY SIMILAR IF NOT A TAD SLOWER
THAN THE HRRR. THUS...THE CONVECTION SHOULD MOVE OUT OF THE REGION
A LITTLE FASTER THAN EXPECTED LATER THIS AFTERNOON.
HOWEVER...THE MSAS ANALYSIS DEPICTS 3-5MB/3 HOUR PRESSURE RISES
ARE NOTED BEHIND THE FRONT FROM N TX INTO CNTRL OK/KS...WITH A
TIGHTENING PRESSURE GRADIENT BEHIND A SFC LOW OVER SW MO. IN
FACT...THE VISIBLE SATELLITE IMAGERY INDICATES NW TO SE STRIATIONS
IN THE STRATOCU FIELD OVER N TX/MUCH OF CNTRL AND ERN
OK...INDICATIVE OF THE STRONGER WINDS NEAR 2.5-3KFT. THESE
STRONGER WINDS SHOULD WORK INTO MCCURTAIN COUNTY OK AND THE WRN
SECTIONS OF E TX THIS AFTERNOON...AND FOR THAT REASON...HAVE
HOISTED A LAKE WIND ADVISORY FOR THESE AREAS THROUGH 10Z MONDAY.
WILL LIKELY HAVE TO EXPAND THE ADVISORY E INTO SW AR/WRN LA
LATER...BUT WILL ADDRESS THAT WITH THE AFTERNOON FORECAST PACKAGE.
HAVE ALSO RAISED TEMPS A FEW DEGREES ACROSS THE WARM SECTOR PER
THE 17Z OBS...WHILE ALSO REFLECTING A TEMP FALL FOR THE AFTERNOON
BEHIND THE FRONT. ALSO ADUSTED POPS AS WELL PER CURRENT RADAR
TRENDS.
ZONE UPDATE/NPW ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 31 47 28 56 / 90 10 0 0 0
MLU 68 35 45 27 53 / 80 30 0 0 0
DEQ 55 26 45 24 54 / 60 10 0 0 0
TXK 59 29 43 27 54 / 90 10 0 0 0
ELD 62 30 45 25 53 / 90 10 0 0 0
TYR 64 27 45 31 55 / 60 10 0 0 0
GGG 65 29 44 30 55 / 80 10 0 0 0
LFK 75 33 49 30 57 / 60 10 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST MONDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ096-108>111-124-125-136-137-149-150.
&&Hazardous weather outlook, Feb 1, 11:57 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CST SUN FEB 1 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1157 AM CST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL QUICKLY SPREAD EAST THIS AFTERNOON ACROSS SOUTHWEST ARKANSAS...LOWER EAST TEXAS...AND NORTH LOUISIANA...ALONG AND JUST AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE REGION. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER SHOWERS AND ISOLATED THUNDERSTORMS...BUT THE THREAT FOR ORGANIZED SEVERE THUNDERSTORMS IS LOW. THESE SHOWERS AND ISOLATED THUNDERSTORMS WILL EXIT THE REGION BY EARLY EVENING...BUT GUSTY NORTHWEST WINDS WILL BRING ABOUT MUCH COLDER TEMPERATURES ACROSS THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS WILL INCREASE FROM THE SOUTHWEST ACROSS EAST TEXAS AND NORTH LOUISIANA TUESDAY NIGHT AND WEDNESDAY WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE AS IT SHIFTS FROM SOUTHEAST TEXAS INTO SOUTHERN LOUISIANA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. 15
In the hours before
Special weather statement, Feb 1, 2:16 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CST SUN FEB 1 2015
LAZ005-006-012>014-012115-
BIENVILLE-JACKSON-LINCOLN-OUACHITA-UNION-
216 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...JONESBORO AND RUSTON...
AT 212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES EAST OF RINGGOLD...OR 20
MILES WEST OF JONESBORO...MOVING EAST AT 35 MPH. OTHER THUNDERSTORMS
CURRENTLY LOCATED BETWEEN RUSTON AND MONROE...NEAR INTERSTATE 20...
MAY PRODUCE STRONG GUSTY WINDS AS WELL.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Feb 1, 2:47 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CST SUN FEB 1 2015
LAZ005-006-013-014-019-021-012130-
CALDWELL-JACKSON-LINCOLN-OUACHITA-UNION-WINN-
247 PM CST SUN FEB 1 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN...JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
STERLINGTON...SWARTZ AND WEST MONROE...
AT 245 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF
BROWNSVILLE-BAWCOMVILLE...MOVING EAST AT 30 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 11:16 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 6 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.